Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 41, NWS Pueblo, CO

June 6, 2022El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2022, 1:29 PM MDT for El Paso County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2022, 1:29 PM MDT (19:29 UTC)
Expired
Jun 6, 2022, 2:15 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WUUS55 KPUB 061929
SVRPUB
COC041-062015-
/O.NEW.KPUB.SV.W.0041.220606T1929Z-220606T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
129 PM MDT Mon Jun 6 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern El Paso County in east central Colorado...

* Until 215 PM MDT.

* At 128 PM MDT, a severe thunderstorm was located near Fort Carson,
  or 9 miles south of Colorado Springs, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Fort Carson around 135 PM MDT.
  Security-Widefield and Security around 140 PM MDT.

Other locations in the path of this severe thunderstorm include
Fountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3865 10491 3874 10492 3884 10451 3853 10453
TIME...MOT...LOC 1928Z 277DEG 24KT 3870 10484 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
6 follow-up statements
483 
WWUS55 KPUB 061931
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
131 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
131 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 131 PM MDT, an intensifying severe thunderstorm was located near 
Fort Carson, or 9 miles south of Colorado Springs, moving east at 25 
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort
Carson, Security and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3865 10491 3874 10492 3884 10451 3853 10453
TIME...MOT...LOC 1931Z 277DEG 23KT 3869 10483 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
679 
WWUS55 KPUB 061936
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
136 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
136 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 135 PM MDT, a rapidly intensifying severe thunderstorm was 
located near Fort Carson, or 10 miles south of Colorado Springs, 
moving east at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort
Carson, Security and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3865 10491 3874 10492 3884 10451 3853 10453
TIME...MOT...LOC 1935Z 279DEG 19KT 3869 10483 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
517 
WWUS55 KPUB 061940
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
140 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
140 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 140 PM MDT, an intensifying severe thunderstorm was located near 
Fort Carson, or 10 miles south of Colorado Springs, moving east at 
30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort
Carson, Security and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3864 10488 3875 10488 3884 10451 3853 10453
TIME...MOT...LOC 1940Z 277DEG 24KT 3869 10478 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
109 
WWUS55 KPUB 061945
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
145 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
145 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 145 PM MDT, a severe thunderstorm was located over Fountain, or 11
miles southeast of Colorado Springs, moving east at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort
Carson, Security and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3864 10488 3875 10488 3884 10451 3853 10453
TIME...MOT...LOC 1945Z 277DEG 24KT 3869 10473 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
780 
WWUS55 KPUB 061951
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
151 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
151 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...

At 151 PM MDT, a severe thunderstorm was located near Fountain, or 15
miles southeast of Colorado Springs, moving east at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Fort Carson, Stratmoor,
Security and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3862 10481 3876 10482 3879 10473 3878 10451
      3853 10453
TIME...MOT...LOC 1951Z 286DEG 23KT 3863 10470 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS
152 
WWUS55 KPUB 061956
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
156 PM MDT Mon Jun 6 2022

COC041-062015-
/O.CON.KPUB.SV.W.0041.000000T0000Z-220606T2015Z/
El Paso CO-
156 PM MDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...

At 156 PM MDT, a severe thunderstorm was located near Fountain, or 16
miles southeast of Colorado Springs, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3862 10477 3869 10476 3872 10451 3853 10453
      3860 10473
TIME...MOT...LOC 1956Z 277DEG 24KT 3863 10466 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen/KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:42 AM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 6, 11:42 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1142 AM MDT Mon Jun 6 2022

.SHORT TERM...(Today and tonight)
Issued at 350 AM MDT Mon Jun 6 2022

Key Messages:
1) Potential for severe thunderstorms today southeast plains

2) Higher based convection possible out west with gusty wind
potential

3) Spotty critical to near critical fire weather conditions southern
portions of the San Luis Valley this afternoon and evening

Westerly flow aloft will continue across Colorado with weak
perturbations embedded in the flow passing to the north.  This will
provide subtle forcing and some mid/high based moisture for
convection across northern portions of the area this afternoon and
evening.  Meanwhile at the surface outflow from evening
thunderstorms across the central plains is working its way westward
across the southeast CO plains with surface dew points ranging from
the low 60s near the KS border and across Baca county, to mid 40s
along the I-25 corridor. Satellite RGB products show low clouds and
fog across the far southeast plains were T/Td spreads are within a
few degrees.

Surface based heating will act in concert with subtle forcing to
trigger another round of thunderstorms across the area today.  Model
soundings show moisture a little more high based than yesterday,
even out east as mixing decreases dew points into the low 40s to low
50s.  HREF ensemble mean CAPE shows values up to 1000 J/kg. Ample
deep layer shear values in the 40-50 kt range will be sufficient for
storm organization as convection develops over the northern and
eastern mountains around noon and push off into the adjacent plains.
Dew points will be higher today for the I-25 corridor with values in
the lower to mid 40s vs yesterday's values in the upper 20s to lower
30s.  Thus the severe thunderstorm risk area will expand westward
today vs yesterday across the southeast plains with the area of
greatest concern east of a line from roughly Calhan to Kim.  Hail up
to 1.5 inches in diameter and wind gusts up to 65 mph will be
possible with the stronger storms with CAMS placing strongest
development across eastern portions of the Palmer Divide and across
the eastern plains during the mid afternoon and evening. While dew
point return improves farther west into the I-25 corridor, dew
points appear to mix out more for the eastern plains vs yesterday.
Instead of values in the mid 50s to lower 60s yesterday, they are
more likely to drop back into the upper 40s to lower 50s resulting
in lower CAPE and higher LCLs.  Still some higher based supercells
will be possible as storms move east and encounter higher CAPE with
large hail and damaging winds possible.  Early morning thunderstorm
outlook has slight risk across Kiowa, Bent, Prowers and Baca
counties which looks about right.  Although can't rule out an
isolated tornado, this looks to be a low end risk day unless
updrafts can interact with a boundary.

Frontal boundary reinforced by thunderstorm outflows will make a
strong push into the southeast plains this evening which will keep
thunderstorms going into the night across the southeast plains.  A
more concerted push of higher dew points will spread back westward
tonight which will set the stage for the potential for stronger
convection on Tuesday.  Will need to watch the far eastern counties
closely through 2 AM for lingering potential for severe
thunderstorms as models show strengthening low level jet nosing into
the far southeast plains with low level easterlies increasing from
outflows in KS.  Hodographs showed some increasing low level
helicity around 06z-09z across Baca county in the 00z NAM12 run with
significant elevated CAPE and little capping.  06z runs have shifted
these parameters farther east.  But will need to watch closely for a
lingering severe threat a little past midnight for far eastern
areas.

Otherwise, temperatures today should be a little cooler than
yesterday out east and similar to yesterday out west.  Still looking
at spotty critical to near critical fire weather conditions across
the southern San Luis Valley today as gusty afternoon winds and
lower humidity values continue for that region.  -KT

.LONG TERM...(Tuesday through Sunday)
Issued at 350 AM MDT Mon Jun 6 2022

Key Messages:

1) Isolated strong to severe thunderstorms likely Tuesday afternoon
across the eastern plains, with all hazards of severe weather
possible.

2) Storm chances continue Wednesday and Thursday, with more chances
of strong to severe storms.

3) Overall drying and warming trend expected for southern Colorado
going into the upcoming weekend.

Tuesday... The start of the long term period will bring active
weather to southern Colorado, with thunderstorm chances in the
afternoon, particularly across the eastern plains. Synoptically,
flow aloft will be more zonal, with a weak short wave embedded
within that flow. Shorter range ensembles models, such as the SREF
and HREF, are good agreement about this, leading to greater
confidence in the forecast. As the short wave passes by the Colorado
region, synoptic dynamics and flow aloft will modestly increase over
the region. With the increased flow aloft, orographics over the
mountains will increase, which will be the primary trigger for
thunderstorms. Shear will also increase across the region, with 0-6
km bulk shear 45+ kts. At the surface, an amorphous area of low
pressure across the southwestern parts of Colorado and high pressure
across the central plains will allow for a tighter pressure gradient
to develop over southern Colorado's eastern plains. This gradient
will induce a mass flux to the north-northwest, and with that,
advect better moisture into the forecast area. There's still some
uncertainty about the quality of the moisture return and how much of
it will mix out during the day, but leaning more on ensemble models
at this time, it's likely at least 50 dew points will overspread
much of the eastern plains, with upper 40 dew points closer to the
mountains. With the increase in moisture, instability is also
expected to climb, with MLCAPE likely 1500+ J/kg over most of the
eastern plains. With thunderstorms expected to initiate off the
mountains and move east into the above parameter space, strong to
severe thunderstorms are likely. With the shear in place, a cellular
mode is favored, with a couple supercell structures likely. Current
thinking is that the Palmer Divide and Raton Mesa areas will be the
primary zones with strong thunderstorm development, which is
supported in CAMs and the HREF. With the environment in place, all
hazards will be possible with these storms, with damaging winds 60-
70 mph, hail around 2 in, possibly even larger, and a tornado or two
possible. Something to be mindful of, if an outflow boundary
leftover from precipitation that occurred Monday is present, which
is a definite possibility, then the tornado threat would become
enhanced along that boundary. Another thing to watch trends in will
be the synoptic influence, as weak height rises may be taking place
Tuesday afternoon behind the short wave, which could hinder
thunderstorm development and maturation. Otherwise across the
forecast area, conditions will remain dry for those not impacted by
one of the isolated thunderstorms. Temperatures will also be near to
slightly above average across most of southern Colorado.

Wednesday - Thursday... The middle part of the week will continue
the active weather pattern. Overall westerly flow will persist
across Colorado, with more weak short waves embedded in that flow.
This will again keep the flow aloft and shear elevated across
southern Colorado. Moisture return will also take place each day,
which will also means that instability will increase each day as
well. Given more shear, moisture, and instability, afternoon
thunderstorms are likely each day, particularly across the eastern
plains, some of which could be strong to severe. Other than more
storm chances, Wednesday will have near to slightly below average
temperatures, mostly across the eastern plains, and Thursday will
see a quick warm up to above average for most of southern Colorado.

Friday - Sunday... For the end of the work week and through the
weekend, longer range ensemble models, such as the GEFS and EPS, are
in agreement about a large ridge of high pressure developing over
the southwestern US and then expanding across southern Colorado.
This pattern will lower precipitation chances considerably across
most of the area, with the exception being the mountains, which may
still have daily afternoon thunderstorm chances. Temperatures with
that pattern would also be expected to continue the warming trend,
with above average temperatures expected for most of southern
Colorado.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1142 AM MDT Mon Jun 6 2022

The prevailing flight category for KALS, KCOS, and KPUB will be
VFR throughout the forecast period, however showers and
thunderstorms are expected to develop in the vicinity of KCOS and
KPUB this afternoon through the early morning hours tomorrow.
Gusty and erratic thunderstorm outflow winds are expected at KCOS
and KPUB. If a thunderstorms develops over either of the
terminals, MVFR to IFR conditions are expected. A transition to
vicinity showers are expected during the late evening to overnight
period. After the showers pass by during the overnight, VFR
conditions will once again be certain.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...SIMCOE
AVIATION...SKELLY
Hazardous weather outlook, Jun 6, 12:00 PM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1200 PM MDT Mon Jun 6 2022

COZ058>089-093>099-071800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1200 PM MDT Mon Jun 6 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will develop over the mountains and along
the Palmer Divide this afternoon, with storms expected to move
southeast across the immediate adjacent plains and out across the
far southeast plains later this afternoon and evening. A few
severe thunderstorms will be possible between 2 PM and 10 PM,
generally east of line from Calhan to Kim. Hail up to 2 inches in
diameter and wind gusts up to 65 mph will be the primary storm
risks. Although the risk is low, an isolated tornado can not be
ruled out across the far eastern counties. Thunderstorms may
continue overnight and into the early morning hours of Tuesday for
portions of the southeast plains along and behind a frontal
boundary.

Isolated high based showers and thunderstorms will also be possible
across the central and southeast mountains and adjacent valleys
this afternoon and early evening. However, these storms will be
more likely to produce virga, lightning and gusty winds up to 45
mph, but little measurable rainfall.

Near critical fire weather conditions will again be possible across
southern portions of the San Luis Valley this afternoon and early
evening due to gusty winds and low relative humidity. However, these
conditions are expected to remain brief and localized.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to widely scattered strong to severe thunderstorms are
likely across the eastern plains Tuesday. The main hazards will be
cloud to ground lightning, damaging wind gusts 60-70 mph, large hail
around 2 inches and possibly an isolated tornado or two. Area burn
scars will also need to be monitored closely for the risk of flash
flooding.

Isolated to scattered afternoon and evening thunderstorms are
possible across the eastern mountains and plains for Wednesday
through Sunday. The main hazards will be cloud to ground lightning
and wind gusts to 40 mph.

Near-critical fire weather conditions are expected across portions
of the San Luis Valley Wednesday, and then more widespread across
southern Colorado Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/SKELLY

In the hours before

Special weather statement, Jun 6, 1:18 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
118 PM MDT Mon Jun 6 2022

COZ081-085-061945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
118 PM MDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northeastern
Fremont, southeastern Teller and southwestern El Paso Counties
through 145 PM MDT...

At 118 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Fort Carson, or 9 miles southwest of Colorado Springs,
moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fountain and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3868 10500 3874 10500 3874 10473 3855 10470
      3855 10485
TIME...MOT...LOC 1918Z 272DEG 26KT 3871 10491

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Cohen/KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:36 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca24 min
Jun 6, 1:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jun 6, 1:33 PM MDTSpecial Weather StatementPUBDouglas27 min
Jun 6, 2:07 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso, Pueblo68 min
Jun 6, 2:09 PM MDTSpecial Weather StatementPUB51 min
Jun 6, 2:29 PM MDTSpecial Weather StatementPUBPueblo31 min
Jun 6, 2:33 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas72 min
Jun 6, 2:53 PM MDTSpecial Weather StatementPUBBent52 min
Jun 6, 3:00 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, Pueblo75 min
Jun 6, 3:02 PM MDTSpecial Weather StatementPUBOtero43 min
Jun 6, 3:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 6, 3:30 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley90 min
Jun 6, 3:33 PM MDTSevere Thunderstorm WarningPUBOtero87 min
Jun 6, 3:42 PM MDTSpecial Weather StatementPUBBent48 min
Jun 6, 3:48 PM MDTSpecial Weather StatementPUBBaca42 min
Jun 6, 3:56 PM MDTSpecial Weather StatementPUBProwers34 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningPUBBent, Prowers74 min
Jun 6, 4:13 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBCrowley47 min
Jun 6, 4:17 PM MDTSpecial Weather StatementPUBOtero43 min
Jun 6, 4:30 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Otero90 min
Jun 6, 4:34 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBProwers41 min
Jun 6, 4:40 PM MDTSpecial Weather StatementPUBPueblo35 min
Jun 6, 5:49 PM MDTSevere Thunderstorm WarningPUBBent, Prowers57 min
Jun 6, 5:57 PM MDTFlash Flood WarningPUBProwers102 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.